MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSUP215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the subject guidewire unraveled after being pulled from a patient.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that the subject guidewire unraveled after being pulled from the patient.No additional information was received on the case.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported ¿guidewire broken/fractured during use¿.H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿ updated.H3 summary attached - updated.H6 method code grid (1) - corrected.H6 results code grid (1) - corrected.H6 conclusion code grid (1) - corrected.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked/bent at 112cm from the proximal end.The guidewire was found to be broken/fractured roughly 209cm from the proximal end.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The distal end of the guidewire was not returned.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject guidewire unraveled after being pulled from the patient.No additional information was received on the case.During the visual inspection, the guidewire was noted to be kinked/bent at 112cm from the proximal end and was found to be broken/fractured roughly 209cm from the proximal end, confirming the reported event.The distal end of the fractured guidewire was not returned.On the proximal fragment, the nitinol tubing was noted to be broken/fractured with the core wire and platinum wire exposed.The core wire and platinum wire were also broken/fractured.Based on the analysis, it is probable that the guidewire experienced high tension and/or torsion forces during manipulation of the wire, and this caused the wire to kink and fracture.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire broken/fractured during use' as well as the as analyzed 'guidewire kinked/bent' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16959552
Report Number3012931345-2023-00090
Device Sequence Number17490976
Product Code MOF
UDI-Device Identifier07613327508635
UDI-Public07613327508635
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model NumberSSUP215PRE
Device Catalogue NumberSSUP215PRE
Device Lot Number0000206200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/31/2023
07/31/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/22/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown